Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A new proof of the Orlicz Busemann-Petty centroid inequality


Authors: Ai-Jun Li and Gangsong Leng
Journal: Proc. Amer. Math. Soc. 139 (2011), 1473-1481
MSC (2000): Primary 52A20, 52A40
DOI: https://doi.org/10.1090/S0002-9939-2010-10651-2
Published electronically: September 30, 2010
MathSciNet review: 2748442
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using shadow systems, we provide a new proof of the Orlicz Busemann-Petty centroid inequality, which was first obtained by Lutwak, Yang and Zhang.


References [Enhancements On Off] (What's this?)

  • 1. G. Berck, Convexity of $ L_p$ intersection bodies, Adv. Math. 222 (2009), 220-236. MR 2553373
  • 2. S. Campi, P. Gronchi, The $ L_p$-Busemann-Petty centroid inequality, Adv. Math. 167 (2002), 128-141. MR 1901248 (2003e:52011)
  • 3. S. Campi, P. Gronchi, On the reverse $ L_p$-Busemann-Petty centroid inequality, Mathematika 49 (2002), 1-11. MR 2059037 (2005d:52006)
  • 4. S. Campi, P. Gronchi, On volume product inequalities for convex sets, Proc. Amer. Math. Soc. 134 (2006), 2393-2402. MR 2213713 (2007a:52010)
  • 5. S. Campi, P. Gronchi, Volume inequalities for $ L_p$-zonotopes, Mathematika 53 (2006), 71-80. MR 2304053 (2007m:52011)
  • 6. R.J. Gardner, Geometric Tomography, Cambridge Univ. Press, Cambridge, 1995. MR 1356221 (96j:52006)
  • 7. C. Haberl, M. Ludwig, A characterization of $ L_p$ intersection bodies, Int. Math. Res. Not. 17 (2006), Article ID 10548. MR 2250020 (2007k:52007)
  • 8. C. Haberl, $ L_p$ intersection bodies, Adv. Math. 217 (2008), 2599-2624. MR 2397461 (2009a:52001)
  • 9. C. Haberl, F. Schuster, Asymmetric affine $ L_p$ Sobolev inequalities, J. Funct. Anal. 257 (2009), 641-658. MR 2530600
  • 10. C. Haberl, Star body valued valuations, Indiana Univ. Math. J. 58 (2009), 2253-2276. MR 2583498
  • 11. C. Haberl, F. Schuster, General $ L_p$ affine isoperimetric inequalities, J. Differential Geom. 83 (2009), 1-26. MR 2545028
  • 12. C. Haberl, E. Lutwak, D. Yang, G. Zhang, The even Orlicz Minkowski problem, Adv. Math. 224 (2010), 2485-2510.
  • 13. M. Ludwig, Projection bodies and valuations, Adv. Math. 172 (2002), 158-168. MR 1942402 (2003j:52012)
  • 14. M. Ludwig, Minkowski valuations, Trans. Amer. Math. Soc. 357 (2005), 4191-4213. MR 2159706 (2006f:52005)
  • 15. M. Ludwig, Intersection bodies and valuations, Amer. J. Math. 128 (2006), 1409-1428. MR 2275906 (2008a:52012)
  • 16. M. Ludwig, M. Reitzner, A classification of SL$ (n)$ invariant valuations, Ann. Math. (2) 172 (2010), 1219-1267.
  • 17. E. Lutwak, The Brunn-Minkowski-Firey theory. I. Mixed volumes and the Minkowski problem, J. Differential Geom. 38 (1993), 131-150. MR 1231704 (94g:52008)
  • 18. E. Lutwak, The Brunn-Minkowski-Firey theory. II. Affine and geominimal surface areas, Adv. Math. 118 (1996), 244-294. MR 1378681 (97f:52014)
  • 19. E. Lutwak, G. Zhang, Blaschke-Santaló inequalities, J. Differential Geom. 47 (1997), 1-16. MR 1601426 (2000c:52011)
  • 20. E. Lutwak, D. Yang, G. Zhang, $ L_p$ affine isoperimetric inequalities, J. Differential Geom. 56 (2000), 111-132. MR 1863023 (2002h:52011)
  • 21. E. Lutwak, D. Yang, G. Zhang, A new ellipsoid associated with convex bodies, Duke Math. J. 104 (2000), 375-390. MR 1781476 (2001j:52011)
  • 22. E. Lutwak, D. Yang, G. Zhang, $ L_p$ John ellipsoids, Proc. London Math. Soc. 90 (2005), 497-520. MR 2142136 (2006b:52007)
  • 23. E. Lutwak, D. Yang, G. Zhang, Orlicz projection bodies, Adv. Math. 223 (2010), 220-242.
  • 24. E. Lutwak, D. Yang, G. Zhang, Orlicz centroid bodies, J. Differential Geom. 84 (2010), 365-387.
  • 25. C.M. Petty, Ellipsoids, in ``Convexity and its applications'' (P.M. Gruber and J.M. Wills, eds.), pp. 264-276, Birkhäuser, Basel, 1983. MR 731114 (86a:52019)
  • 26. C.A. Rogers, G.C. Shephard, Some extremal problems for convex bodies, Mathematika 5 (1958), 93-102. MR 0104203 (21:2960)
  • 27. R. Schneider, Convex bodies: the Brunn-Minkowski theory, Encyclopedia of Mathematics and its Applications, Vol. 44, Cambridge University Press, Cambridge, 1993. MR 1216521 (94d:52007)
  • 28. G.C. Shephard, Shadow systems of convex bodies, Israel J. Math. 2 (1964), 229-236. MR 0179686 (31:3931)
  • 29. E. Werner, D.-P. Ye, New $ L_p$ affine isoperimetric inequalities, Adv. Math. 218 (2008), 762-780. MR 2414321 (2009g:52010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 52A20, 52A40

Retrieve articles in all journals with MSC (2000): 52A20, 52A40


Additional Information

Ai-Jun Li
Affiliation: Department of Mathematics, Shanghai University, Shanghai 200444, People’s Republic of China – and – School of Mathematics and Information Science, Henan Polytechnic University, Jiaozuo City, 454000, People’s Republic of China
Email: liaijun72@163.com

Gangsong Leng
Affiliation: Department of Mathematics, Shanghai University, Shanghai 200444, People’s Republic of China
Email: gleng@staff.shu.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-2010-10651-2
Keywords: Orlicz centroid body, Orlicz Busemann-Petty centroid inequality, shadow system, parallel chord movement.
Received by editor(s): February 16, 2010
Received by editor(s) in revised form: April 27, 2010
Published electronically: September 30, 2010
Additional Notes: The authors would like to acknowledge the support from the National Natural Science Foundation of China (10971128), Shanghai Leading Academic Discipline Project (S30104), Scientific Research and Innovation Project of Shanghai Municipal Education Commission (09ZZ94) and Innovation Foundation of Shanghai University (SHUCX080134)
Communicated by: Mario Bonk
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society